Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

129 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Prescribed primolut nor to delay period. When will the next cycle start?

Answered by
Dr.
Dr. Sree Gouri SR

OBGYN

Practicing since :2006

Answered : 5162 Questions

default
Posted on Wed, 6 Feb 2013 in Menstruation and Miscarriage
Question: Hi, I was recommended Primulut Nor for delaying the cycle. My question is, once it is delayed, when is the next cycle due? Is it gonna be 28 days after this delayed period came or when it was supposed to be without taking the medication?
doctor
Answered by Dr. Sree Gouri SR 16 minutes later
Hi,
Thanks for the query.

When progesterone tablets are used to delay the period, the withdrawal bleeding can occur after 4 to 5 days of stopping the pills.
The time of onset of next menstrual bleeding differ from person to person.
This depends on the period of the cycle when you took the tablets, number of days of using the tablets etc.
In general usually it occurs 28 to 30 days after the onset of withdrawal bleeding.

Hope I have answered your query. I will be available to answer your follow up queries. If you are satisfied with all my answer, please rate the answer after closing the discussion.
Take care.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Sree Gouri SR 18 hours later
Thank you Dr Sree,
I need to delay the cycle by a week, as I am going on a holiday that I would imagine would be more enjoyable if I didn't have my period. So, this is not for any medical reasons, etc. However, I started taking the pills yesterday- one every 12 hours as per the recommendation in its leaflet, however I noticed I had light bleeding already and last night (after taking the 2nd pill) I experienced some pretty strong cramps and a headache. Seems my period will come after all? Would it be wise to stop the pills at this point, or should I continue, hoping that the bleeding, cramps and the headache will seize? I really don't want to mess up my health, I rather not take a risk if these symptoms show I am intolerent to it. Please advise- are these normal occurrances with other women too? I may have started taking it too late, I thought it was the day prior to the onset of my otherwise regular period (28 days), but as well know this is not an exact science:-)... Thank you Dr Sree!
doctor
Answered by Dr. Sree Gouri SR 6 hours later
Hi,

To delay the periods the progesterone pills should be started at-least 4 to 5 days before the expected date of the periods.
As you started the pills just one day before the date, the tablets may not delay the periods as expected.
Possibly because of this you noticed spotting. As you are also noticing cramps, headache etc. better to stop the pills and allow your menstrual flow to continue.
These symptoms usually seen in women while taking the tablets, but as these are intolerable to you better to stop.
Wish you Good Health, If you are satisfied with my response please rate the answer after closing the discussion.
Take care.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,  

Recent questions on  Progesterone

doctor1 MD

Hi I m having problems with my scalp. It s been very flaky sore and the more I itch the more I loose hair. I ve been taking the POP progesterone only pill lately and I don t know if that it a cause of it. Also I wear weaves but have done nothing different to my normal routine! I haven t changed shampoos or hair oils. Also I went to the doctors and he gave me a shampoo beginning with D what was prescribed but it has made no difference. I have a busy lifestyle but still try to balance my eating and exercising. Any suggestions? J

doctor1 MD

Hi slow rising hcg from 8/27/12 4740 8/30/12 5150 9/4/12 6150 9/6/2012 6735 progesterone 8/27 4.6 started progesterone supp progesterone level 16.0 as of 8/30/2012 6wks 3dys IUP with FHR of 120bpm on sono on 9/6/2012. Whty is my hcg rising so slowly.

doctor1 MD

To who it may concern, I appreciate your help a lot. I could not find the answer online, and I currently don t have a personal physician to ask. I am eighteen years old, and I plan to go back on my combined birth control oral contraceptive called ,Tri-Sprintec. I have a question that worries me a lot. If this birth control pills are triphasic, have three different phases, each week has a different amount of progesterone hormone, so if I throw up in one hour after taking a pill and it is most likely missed and take next one from the same phase, will it reduce the effectiveness of my birth controls because of taking,in this case, six instead of seven pills of that phase according to the whole cycle ?

doctor1 MD

I saw my physician on Thursday of last week. From Monday, my beta had only gone from 385 to 556, and my progesterone went down from 10.1 to 8.8. I have been having severe cramps but no bleeding. According to my calculations/ovulation I should be no less than 5 weeks 5 days right now, but the transvaginal u/s they did on Thursday put me at 4 weeks 3 days...we re 5-7 days off. He made me cancel a road trip, because he didn t want me on the road when things went south . Does anyone have any experience with this? I miscarried with a blighted ovum around 9 months ago, and am concerned it s happening again.

doctor1 MD

Hi, I have a cut on my finger and used a triple antibiotic first aid ointment. I am 4 weeks pregnant. Is the ointment harmful for my baby?

doctor1 MD

Hi Doctor, My last month menstrual cycle started on 31st November and normally it starts a few days ( 3 to 4 days ) earlier each month as compared to the last month. Now, due to a family function I need to be free during the period of 18th XXXXXXX...

doctor1 MD

I had pre cancer cells in 2015 I had them lasered off and I have always had regular periods. Before and after them. In the last 5 to 6 months or a bit more my periods started to last for 12 days and in the last 4 months I have been getting my...